ADVERTISEMENT

Q. I developed breakouts after switching to low-dose Estrogen pills. What to do?

Answered by
Dr. Dhepe Snehal Laul
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Feb 28, 2021

Hello doctor,

I have been using Minerva-35 for years. I have melasma on my face, and my laser technician advised me to switch to a lower dose Estrogen pill to help fade the pigmentation. I switched to Mirelle, and I have been using it for four months. I have never struggled with breakouts, but now I have congested skin around my chin, and I get many underground pimples. I am getting married in a few months, and I am scared that my skin will still look this way. My lifestyle is relatively healthy and active, and I pay attention to my skincare. Should I switch back to Minerva?

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

There is no attached photograph in your message. Kindly send a picture of the affected area to help you better. I need to see the affected area to assess the condition and to suggest appropriate diagnosis and treatment.

Hi doctor,

Here is a photo of the breakout around my chin. As I said, I have never struggled with breakouts. I think I used Minerva for about six years. Could it be the different doses of hormones in Mirelle that are causing the breakouts? There has been no improvement over the four months since starting Mirelle.

#

Hi,

Welcome back to icliniq.com.

The attached photographs (attachments removed to protect the patient's identity) look like acne vulgaris grade 3 (Nodulocystic acne).

The cause of it could be the use of occlusive cosmetic lotions, cream, cleanser, high humidity, certain medications, high intake of milk, use of oily greasy sunscreen, touching it with unclean hands which cause blockage of sebaceous duct, which causes blockage of pores of sebaceous glands (oil secretion glands of skin) which leads to acne.

1) Use Nadibact (Nadifloxacin) cream twice daily for 15 days.

2) You can take tablet Azithromycin 500 mg once a day before food for three days.

3) Apply Acnesol A nano (Adapalene and Clindamycin Phosphate) gel at night for 15 days.

4) Use D' Acne (Salicylic acid with Glycolic acid) face wash twice daily for 15 days.

Get all necessary investigations done to rule out other possible causes like PCOS (polycystic ovary syndrome) or hormonal imbalance or fluctuations.

Consult a nearby Dermatologist for a proper personal prescription.

Avoid stress.

1) Do you have any drug history or drug allergies?

2) Are you diabetic?

3) Do you have excess hair growth on your face?

4) Do you have irregular menses?

Answer the questions for further treatment details and proper skincare routine.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Popping my pimples has caused a big red bump. Please help.

From the last five years, I have acne ... Thank you doctor, Can you please suggest something for my earlier acne marks ...   Read full

How to cure the acne breakouts?

 Topical agents like Benzoyl peroxide gel, retinoids, Clindamycin or Nadifloxacin may be applied locally ...   Read full

I need an effective cure for acne.

Start with tablet Azithromycin 500 mg once daily for three consecutive days in a week for 4-6 weeks along with Nadifloxacin gel in the morning and Benzoyl peroxide 25 percent gel at night on the ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»
Nighttime Skin Routine for Clear Skin
A skin that gets all the attention during the day requires a chance to repair, rejuvenate and replenish from day damage ...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.